Jump to content
Important Survey - Please Participate ×

Nearly 3 weeks off of Benzos


[Vi...]

Recommended Posts

 

Hello

 

I am approaching 3 weeks since I last took Ativan. It was very difficult for first few weeks but the brain fog, facial tingling and headaches have gotten better. I have had some spikes in anxiety but trying to manage. I still have the Ativan and have been tempted to restart to help with anxiety. I probably should get rid of pills.  I hope the anxiety improves. Thanks to the support of this site I have made it this far.

 

V

Link to comment
Share on other sites

Hello

 

I was put on 8mg in August 2018 for severe anxiety and insomnia.  Stayed on that dose for about 5 months then tapered to 4 mg per day for about 9 months  and have tapered from 3 mg to none over the past 3 months.  Having some tough moments but trying

Link to comment
Share on other sites

Hi Vivica,

 

Congratulations on nearly 3 weeks off Ativan.  Anxiety can jump through the roof in withdrawal as our brains try to recalibrate.  I understand the temptation to pop an Ativan to help deal with it but you know this is a bad idea.  You're in the acute phase of withdrawal right now and it's rough, no way around it.  But you've made it nearly 3 weeks and you will keep moving forward, leaving Ativan in your past.

 

Your job right now is to take the best care of yourself you possibly can, to give your CNS what it needs to heal.  The other key is distraction - keeping yourself busy with something you can pour your attention into helps take your attention away from your symptoms while you heal. 

 

This takes time.  Hang in there.

Brighterday

Link to comment
Share on other sites

Congratulations on three weeks.  Those were the hardest for me.  I hope you get some nice windows...you will know it when you do...you will want to do everything, the world opens up and doesn’t look as ugly.

 

Then, if you are like me, you will overdo it and then pay for it the next day!

 

 

Link to comment
Share on other sites

Well done. But you really should get rid of those remaining tablets. It can be too easy to slip back into hold habits..

 

You'll feel better over the coming weeks.

Link to comment
Share on other sites

My advice is return those pills to the pharmacy.  Congratulations on getting benzo free.  Please don’t hurt that and yourself by taking one of those evil pills.
Link to comment
Share on other sites

Hello

 

 

Thanks for the support. The anxiety is pretty bad and comes in waves. Just want some relief. 

I really think I need something for the anxiety besides the benzo's but not sure what would work.  I am already in therapy.

 

V

Link to comment
Share on other sites

Congratulations on 3 weeks.

 

it's still quite early so hopefully anxiety will improve . I carried Xanax in my bag for weeks after I jumped ,I guess I felt secure with them near me .I hardly think about them now .

 

Hood luck

 

Andrew

Link to comment
Share on other sites

Hello

 

 

Thanks for the support. The anxiety is pretty bad and comes in waves. Just want some relief. 

I really think I need something for the anxiety besides the benzo's but not sure what would work.  I am already in therapy.

 

V

 

Hi Vivica,

 

Learning new skills and techniques for coping with anxiety is one of the big challenges in withdrawal.  Especially for this of us who took benzos for anxiety in the first place. 

 

There are many ways to come at this.  Here are a few ideas to put in your toolkit:

 

eating the most healthy diet you can

drinking plenty of water,

getting enough rest,

moderate exercise like walking to discharge anxious energy and elicit endorphins,

listening to calming music

meditation apps

deep breathing

sound machine white noise,

yoga,

soothing essential oils/aromatherapy

warm baths with Epsom salts

distraction

arts/crafts

gardening

 

Check out the Anxiety board for other ideas:  Anxiety

 

Take care,

Brighterday

 

Link to comment
Share on other sites

×
×
  • Create New...